Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Boston/Norton, MA

July 1, 2015Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2015, 1:03 PM EDT for Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 1:03 PM EDT (17:03 UTC)
Expired
Jul 1, 2015, 1:30 PM EDT
In force
27 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Northeastern Connecticut Planning Region, CT, Providence County, RI

The radar

The Boston radar (KBOX), 57 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS51 KBOX 011703
SVRBOX
CTC015-RIC007-011730-
/O.NEW.KBOX.SV.W.0041.150701T1703Z-150701T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
103 PM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  NORTHWESTERN PROVIDENCE COUNTY IN RHODE ISLAND...

* UNTIL 130 PM EDT

* AT 103 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER POMFRET...OR 11 MILES NORTH
  OF PLAINFIELD...AND WAS MOVING EAST AT 45 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  JOHNSTON...SMITHFIELD...KILLINGLY...BURRILLVILLE...NORTH
  SMITHFIELD...SCITUATE...GLOCESTER...PUTNAM...THOMPSON...BROOKLYN...
  FOSTER AND POMFRET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

PREPARE IMMEDIATELY FOR LARGE DAMAGING HAIL. GO INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4181 7200 4187 7204 4201 7158 4184 7148
TIME...MOT...LOC 1703Z 252DEG 40KT 4185 7196 
$$

NOCERA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:47 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 1, 10:47 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1047 AM EDT WED JUL 1 2015

.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING SHOWERS...AND A CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS...INTO THIS AFTERNOON. THIS FRONT STALLS
NEAR THE SOUTH COAST THURSDAY...BEFORE MOVING OFFSHORE THURSDAY
NIGHT. ASIDE FROM A SPOT SHOWER POSSIBLE SATURDAY...MAINLY DRY AND
SEASONABLE WEATHER IS EXPECTED INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045 AM UPDATE...
LAST OF THE SHOWERS AND THUNDERSTORMS ASSOCD WITH MID LEVEL
SHORTWAVE AND LARGE SCALE LIFT MOVING ACROSS THE CAPE/ISLANDS AND
WILL EXIT OFFSHORE AFTER 11 AM. WARM FRONT APPEARS TO BE LOCATED
ALONG THE CT COAST AND WILL BE LIFTING N ACROSS THE REGION
THROUGH THIS AFTERNOON. THE MAIN CONCERN FOR THIS AFTERNOON IS
THE POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS AHEAD OF AN
APPROACHING COLD FRONT.

SATELLITE LOOP SHOWS CLEAR SLOT ALONG AND SOUTH OF LI SOUND
MOVING EAST AND THERE ARE BREAKS IN THE CLOUDS DEVELOPING ACROSS
NJ AND SE NY. CROSS SECTIONS SHOW ENOUGH DRYING SO WE DO EXPECT AT
LEAST PARTIAL SUNSHINE TO DEVELOP THIS AFTERNOON. MODELS DO
GENERATE DECENT INSTABILITY WITH SBCAPES 1000-1500 J/KG AND SPC
MESOANALYSIS SHOWS SBCAPE 500-1000 J/KG ACROSS CT INTO SE NY.
MID LEVEL LAPSE RATES ARE DECENT...UP TO 6.5 C/KM. SO WE DO
EXPECT SCT SHOWERS/TSTMS TO REDEVELOP IN WESTERN NEW ENG THIS
AFTERNOON AND MOVE EAST. THERE IS OVERALL DRYING IN THE COLUMN AS
PWATS AND KI DROP WHICH IS A NEGATIVE FACTOR BUT THERE IS STILL
SUFFICIENT MOISTURE AND INSTABILITY FOR SCT CONVECTION PER THE
HI-RES MODELS. BEST DEEP LAYER SHEAR WILL BE MOVING TO THE EAST
BUT STILL 35-40 KT WHICH IS PLENTY FOR ORGANIZED CONVECTION AND
THE POTENTIAL FOR SEVERE WEATHER. LOW LEVEL SHEAR IS DECREASING SO
MAIN THREAT WITH ANY STORMS WILL BE DAMAGING WIND AND
HAIL...MAINLY IN THE INTERIOR.

HIGHS WILL BE MOSTLY IN THE MID/UPPER 70S WITH LOWER 80S IN THE
CT VALLEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A FEW LEFTOVER SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO...ARE
STILL POSSIBLE EARLY THIS EVENING. OTHERWISE EXPECTING DRY
CONDITIONS FOR MOST OF TONIGHT. A COLD FRONT WILL BE SLOWLY
CROSSING OUR REGION TONIGHT...LIKELY STALLING NEAR THE SOUTH COAST
OF NEW ENGLAND FOR A TIME LATE TONIGHT INTO THURSDAY. LATEST
GUIDANCE CONTINUES TO ADVERTISE A DRY ATMOSPHERE...SO EXPECTING
MOST OF THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

 * SEASONABLE TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES EXPECTED.
 * LOW CHANCE OF A SHOWER MAINLY ON THE 4TH.

OVERVIEW AND MODEL PREFERENCES...MODELS CONTINUE TO INDICATE A SHIFT
IN THE OVERALL PATTERN FROM A HIGHLY AMPLIFIED REGIME TO ONE THAT IS
MORE PROGRESSIVE AND ZONAL.  THIS IS IN SPITE OF THE FAIRLY ROBUST
RIDGES IN PLACE ACROSS THE E PACIFIC AND THE BERMUDA HIGH N OF THE
ANTILLES.  ALTHOUGH THIS MORE ZONAL FLOW PATTERN DOES TAKE ON A
LONGWAVE TROF FEATURE BETWEEN THE TWO RIDGES...IT IS NOT OVERLY
DEEP/SHARP.  THIS ALLOWS THE RIDGING ASSOCIATED WITH THE BERMUDA
HIGH TO BECOME THE DOMINANT PLAYER FOR OUR SENSIBLE WX INTO EARLY
NEXT WEEK.  AT THIS POINT A MUCH DEEPER NRN STREAM VORTEX WILL BE IN
PLAY...AND WILL TRANSITION THE DRIER AND MORE STABLE REGIME ACROSS
THE NE CONUS TO A MORE UNSETTLED PATTERN.  THE ONLY FLY IN THE
OINTMENT IS ON THE 4TH UNFORTUNATELY...BUT MORE ON THAT BELOW.

DETAILS...

THU NIGHT INTO FRI...THE FIRST IN A SERIES OF MID LVL RIDGES WILL
BE MOVING THROUGH THE ZONAL FLOW PATTERN DURING THIS PERIOD. THIS
INTRODUCES A MAINLY DRY PERIOD WITH WEAK HIGH PRES IN PLACE ACROSS
SRN NEW ENGLAND. THERE REMAINS A FRONT STALLED TO THE S...WITH
SOME UPPER LVL MOISTURE SUGGESTING SOME PARTLY CLOUDY CONDITIONS.
OTHERWISE...H85 TEMPS BETWEEN +10C AND +12C SUGGEST HIGHS NEAR TO
SLIGHTLY ABOVE SEASONAL NORMALS ACROSS THE REGION AWAY FROM THE
COAST WERE SEA BREEZES ARE LIKELY.

FRI NIGHT INTO SAT NIGHT...WITH THIS NEARLY ZONAL FLOW IN
PLACE...IT/S NOT JUST RIDGING...BUT WEAK SHORTWAVES TO CONCERN
OURSELVES WITH. MODELS CONTINUE TO INDICATE A WEAK PACKET OF
ENERGY PASSING THROUGH THE REGION DURING THE EARLY WEEKEND. THE
OVERALL COLUMN IS RELATIVELY DRY...WITH PWATS NEAR NORMAL FOR
EARLY JULY. HOWEVER...WITH THE FRONT STALLED TO THE S...THE
DEVELOPMENT OF A WEAK WAVE OF LOW PRES COULD BRING ABOUT MODEST
LIFT ALONG THE SRN TIER OF SRN NEW ENGLAND DURING THE DAY SAT.
THERE ARE TWO CAMPS HERE...GFS AND SOME ENSEMBLE MEMBERS WITH QPF
ACROSS THE REGION...AND THE ECMWF AND OTHER ENSEMBLE MEMBERS
WITHOUT. THEREFORE...CONFIDENCE NOT HIGH ON PRECIP CHANCES...BUT
IT IS LIKELY TO NOT BE A WASHOUT IN EITHER CASE GIVEN HOW WEAK THE
WAVE IS AND THE LACK OF MOISTURE. JUST A FEW PASSING SHOWERS TO
CONTEND WITH.

SUN INTO MON...AS DEEP ER WAVE FORMS ACROSS THE CANADIAN PRAIRIE
LANDS...A SECONDARY RIDGE WILL AMPLIFY IN RESPONSE TO WARM
ADVECTION FROM THE BERMUDA HIGH TO THE SE. THIS WILL YIELD ANOTHER
PERIOD OF DRIER AND WARMER CONDITIONS ACROSS SRN NEW ENGLAND.
BETTER CHANCES FOR TEMPS INCHING ABOVE NORMAL DURING THIS
STRETCH...THANKS TO MORE INFLUENCE FROM THE SE.

TOWARD MID WEEK...THE AFOREMENTIONED WAVE WILL BEGIN A SLIDE TO
THE E. THIS PARTICULAR FEATURE IS MORE ROBUST THAN PREVIOUS
WAVES...SO IT/S LIKELY A PERIOD OF WETTER AND UNSETTLED WX WILL
RETURN BY THE MID PORTION OF NEXT WEEK. UNCERTAINTY IN EXACT
TIMING.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH THIS AFTERNOON...IMPROVING TO MVFR/VFR THIS
AFTERNOON...BUT SCT TSRA REDEVELOP DURING THE AFTERNOON...MAINLY
INTERIOR.

TONIGHT...MODERATE CONFIDENCE. PATCHY MVFR/IFR STRATUS AND FOG
DEVELOPING...OTHERWISE VFR.

THU...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. MODERATE CONFIDENCE
IN TIMING.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. MODERATE CONFIDENCE
IN TIMING.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

HIGH CONFIDENCE. MAINLY VFR. A FEW SHOWERS POSSIBLE ON SAT...BUT
MAINLY DRY OTHERWISE. SEA BREEZES LIKELY MOST DAYS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

ISSUED SCA FOR NE MA COASTAL WATERS IN RESPONSE TO SE GUSTS TO 25
KT WHICH WILL LIKELY PERSIST THROUGH MID AFTERNOON BEFORE
DIMINISHING A BIT AND SHIFTING TO S.

WINDS AND SEAS WILL INCREASE IN RESPONSE TO A FRONTAL SYSTEM
APPROACHING THE WATERS LATER TODAY. SMALL CRAFT ADVISORIES HAVE
BEEN EXTENDED FOR THE SOUTHERN OUTER WATERS AND RHODE ISLAND AND
BLOCK ISLAND SOUNDS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THU NIGHT INTO FRI...HIGH CONFIDENCE. WEAK RIDGE OF HIGH PRES WILL
BE MOVING OVER THE WATERS THROUGH THE PERIOD.  ANY LINGERING SWELL
ABOVE 5 FT WILL RECEDE OVERNIGHT WITH QUIET BOATING WX EXPECTED
THROUGH THE REST OF FRI.

SAT AND SUNDAY...MODERATE CONFIDENCE. THIS PERIOD WILL BE
DEPENDENT ON HOW CLOSELY A WEAK WAVE OF LOW PRES PASSES TO THE S
COAST ON SAT. IF IT PASSES CLOSE ENOUGH...A PERIOD OF SWELLS
EXCEEDING 5 FT IS POSSIBLE. OTHERWISE...MAINLY QUIET BOATING
WEATHER WILL CONTINUE ESPECIALLY AS HIGH PRES RETURNS SUNDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 3 PM EDT
     THURSDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ250-
     251.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ254>256.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...KJC
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...BELK/KJC/DOODY
MARINE...BELK/KJC/DOODY
Hazardous weather outlook, Jul 1, 3:41 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
341 AM EDT WED JUL 1 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-020745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
341 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE PARTICULARLY LATE
MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE DAMAGING
WIND GUSTS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE RULED
OUT. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
341 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY FROM
LATE MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 1, 8:19 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
819 AM EDT WED JUL 1 2015

MAZ019-022-023-011315-
DUKES-EASTERN PLYMOUTH-BARNSTABLE-
819 AM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN SOUTHWESTERN BARNSTABLE...DUKES AND EAST
CENTRAL PLYMOUTH COUNTIES...

AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CARVER
TO NEAR MATTAPOISETT TO NEAR GOSNOLD TO NEAR AQUINNAH TO 12 MILES
WEST OF CHILMARK...AND WAS MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BARNSTABLE...FALMOUTH...OAK BLUFFS...EDGARTOWN...
TISBURY...YARMOUTH...WAREHAM...SANDWICH...BOURNE...MASHPEE...WEST
TISBURY...CHILMARK...GOSNOLD AND HYANNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4149 7070 4141 7094 4154 7065 4176 7060
      4186 7069 4194 7057 4176 7047 4171 7022
      4161 7026 4160 7047 4141 7045 4155 7051
      4155 7052 4135 7045 4144 7050 4135 7050
      4134 7073 4125 7081
TIME...MOT...LOC 1219Z 231DEG 37KT 4183 7078 4160 7080 4148 7089 4138
7089 4126 7101 4100 7110

MD
Local storm report, Jul 1, 8:56 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
856 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLOOD            PALMER                  42.16N  72.33W
07/01/2015                   HAMPDEN            MA   AMATEUR RADIO

            RTE 20 AND RTE 181 TRAIN UNDERPASS 1.5 FEET OF WATER

0820 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            MINOR FLOODING ALONG RTE 18 BY ROYAL RESTAURANT

0820 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            ONE FOOT STANDING WATER ALONG TALKIN HILL ROAD AND
            KINGS HIGHWAY

0826 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS AT WELD STREET AND RTE 18

&&

WS
Special weather statement, Jul 1, 9:16 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
916 AM EDT WED JUL 1 2015

MAZ022-011415-
BARNSTABLE-
916 AM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN EASTERN BARNSTABLE COUNTY...

AT 914 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
PROVINCETOWN TO 10 MILES SOUTHEAST OF EDGARTOWN...AND WAS MOVING
SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.  THESE
STORMS ALSO HAVE A BRIEF HISTORY OF RAPID SPIN UPS...SO CONTINUE TO
MONITOR FOR UPDATES.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...PROVINCETOWN...YARMOUTH...DENNIS...HARWICH...
CHATHAM...ORLEANS...EASTHAM...WELLFLEET AND TRURO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4162 6997 4167 7000 4163 7026 4173 7028
      4171 7027 4171 7026 4177 7006 4181 7000
      4191 7000 4204 7011 4207 7023 4208 7023
      4203 7006 4194 7000 4174 6993 4171 6993
      4176 6995 4172 7000 4170 6993
TIME...MOT...LOC 1314Z 292DEG 37KT 4213 7016 4131 7030

MD
Local storm report, Jul 1, 10:53 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1053 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLOOD            PALMER                  42.16N  72.33W
07/01/2015                   HAMPDEN            MA   AMATEUR RADIO

            RTE 20 AND RTE 181 TRAIN UNDERPASS 1.5 FEET OF WATER

0820 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            MINOR FLOODING ALONG RTE 18 BY ROYAL RESTAURANT

0820 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            ONE FOOT STANDING WATER ALONG TALKIN HILL ROAD AND
            KINGS HIGHWAY

0826 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS AT WELD STREET AND RTE 18

0828 AM     FLOOD            FALL RIVER              41.70N  71.16W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            WARREN AND JEFFERSON STREETS CLOSED DUE TO FLOODING

0940 AM     FLOOD            EDGARTOWN               41.39N  70.51W
07/01/2015                   DUKES              MA   AMATEUR RADIO

            BEACH ROAD AND MAIN STREET CLOSED DUE TO FLOODING

1001 AM     FLOOD            VINEYARD HAVEN          41.45N  70.60W
07/01/2015                   DUKES              MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATER ON WATER STREET BY BLACK DOG
            BAKERY

1008 AM     FLOOD            OAK BLUFFS              41.45N  70.56W
07/01/2015                   DUKES              MA   AMATEUR RADIO

            CIRCIUT AVE FLOODED AND IMPASSABLE

1020 AM     FLOOD            WEST TISBURY            41.38N  70.67W
07/01/2015                   DUKES              MA   AMATEUR RADIO

            BEACH ROAD IN THE AREA OF THE GAS TANKS FLOODED AND
            IMPASSABLE

1022 AM     FLOOD            BREWSTER                41.76N  70.08W
07/01/2015                   BARNSTABLE         MA   AMATEUR RADIO

            MAIN STREET FLOODED AND IMPASSABLE CLOSED FOR 20
            MINUTES

&&

WS
Special weather statement, Jul 1, 1:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
100 PM EDT WED JUL 1 2015

CTZ004-RIZ001-011730-
WINDHAM-NORTHWEST PROVIDENCE-
100 PM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN EAST CENTRAL WINDHAM AND NORTHWESTERN
PROVIDENCE COUNTIES...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR POMFRET...OR 10 MILES EAST OF MANSFIELD...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KILLINGLY...BURRILLVILLE...GLOCESTER...PUTNAM...THOMPSON...
BROOKLYN...FOSTER...POMFRET...HAMPTON AND EASTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4180 7205 4185 7207 4200 7175 4182 7168
TIME...MOT...LOC 1659Z 249DEG 26KT 4184 7203

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:03 AM EDTSpecial Weather StatementBOX57 min
Jul 1, 6:26 AM EDTAreal Flood AdvisoryBOXCapitol Planning Region2 hr
Jul 1, 7:03 AM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region42 min
Jul 1, 7:28 AM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region62 min
Jul 1, 1:00 PM EDTSpecial Weather StatementBOX30 min
Jul 1, 6:51 AM EDTSevere Thunderstorm WarningBOXNewport, Washington39 min
Jul 1, 7:06 AM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Providence, Washington114 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2015Severe Thunderstorm Warnings in Rhode Island, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.